Alert archive / Arkansas / Special Weather Statements in 2021

Special Weather Statement, NWS Jackson, MS

September 1, 2021Ashley County, Arkansas

NWS Jackson, MS issued this special weather statement at Sep 1, 2021, 5:01 PM CDT for Ashley County, Arkansas. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 1, 2021, 5:01 PM CDT (22:01 UTC)
Expired
Sep 1, 2021, 5:45 PM CDT
In force
44 min
Issued by
NWS Jackson, MS
Hail
0.00 in
Wind
40

County Ashley County, AR

The radar

The Little Rock radar (KLZK), 172 km from the middle of the area, began a volume at 22:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 10.0 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2021-09-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1416 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2021-09-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 4 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1416 J/kg
Mixed-layer CIN
-79 J/kg
Mixed-layer LCL
1316 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
4 m²/s²
0-3 km storm-relative helicity
63 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

512 
WWUS84 KJAN 012201
SPSJAN

Special Weather Statement
National Weather Service Jackson MS
501 PM CDT Wed Sep 1 2021
 
ARZ074-012245-
Ashley AR-
501 PM CDT Wed Sep 1 2021

...A strong thunderstorm will impact portions of northwestern Ashley
County through 545 PM CDT...

At 500 PM CDT, Doppler radar was tracking a strong thunderstorm over
Fountain Hill, or 11 miles northwest of Hamburg, moving southwest at
10 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects.

Locations impacted include...
Fountain Hill and Old Milo. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

&&

LAT...LON 3325 9205 3327 9204 3328 9204 3328 9200
      3330 9200 3330 9198 3333 9198 3335 9199
      3335 9197 3337 9197 3340 9194 3339 9179
      3324 9182 3324 9207 3325 9207
TIME...MOT...LOC 2200Z 024DEG 8KT 3338 9189 

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

$$

DL

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this special weather statement went out at Sep 1, 2:33 PM CDT, 2 hours 28 minutes earlier.

Area forecast discussion, Sep 1, 2:33 PM CDT, 2 hours 28 minutes before
Area Forecast Discussion
National Weather Service Jackson MS
233 PM CDT Wed Sep 1 2021

.DISCUSSION...
Through Thursday: It's a hot and humid day as moisture pools
ahead of a cold front which is moving southward toward the area.
Heat indices have been meeting advisory criteria consistently
since midday at many locations mainly west of I-55. Meanwhile, a
convective cluster clipped the Golden Triangle earlier this
afternoon, resulting in tree damage in Lowndes County. Additional
scattered convective development is expected later this afternoon
into this evening, both ahead of the front across south AR and
north MS and along a seabreeze boundary pushing northward from
south MS and south LA. Given the strong instability that has
materialized across the area and modestly strong 0-3 km flow, a
few more strong storms cannot be ruled out with damaging wind
gusts being the main concern. Weak mid level lapse rates and
marginal deep layer shear should preclude a more noteworthy severe
threat.

With the presence of the front, convection may fester later into
the evening, though it should lose intensity as instability
greatly diminishes. By tomorrow morning, the front will extend
roughly from southeast AR through the Meridian area and continue
slowly southward through the day. Isolated to scattered convection
will remain possible Thursday in the area south of the front from
central LA across the US 98 corridor in south MS. It will remain
warm in that area as well, with enough moisture lingering for heat
indices to possibly tease 100F-105F in the MissLou area.
Confidence in this is not high enough to add mention to the HWO,
but once again we'll reassess later tonight with an eye toward
remaining power outages in areas most heavily impacted by Ida.
/DL/

Thursday night through Tuesday...
Cooler and drier air filters into the region behind the front,
resulting in more comfortable conditions across the region.
Overnight lows Thursday night/Friday morning will be the coolest
temperatures in the forecast with lows dropping to the low to mid
60s. Temperatures will only climb into the 80s in most locations
on Friday with the Delta most likely in the lower 90s. Surface
ridge axis slips through the region Friday night and winds come
around to more southerly. At first though, the southerly winds are
generally light and the dewpoints take a bit to respond. As a
result, Saturday is warm but still noticeably less humid.
Southerly flow picks up a bit through the weekend, and temps begin
to rebound in earnest by Sunday as the warmer mid level temps in
the southwest begin to advect into the region...and the dewpoints
climb back to the 70s as well. With the moisture return and the
heat back into the 90s, the pops return to the forecast as well to
wrap up the weekend...lingering into the start of the work week.

&&

.AVIATION...
18Z TAF discussion:
VFR conditions prevail across the area this afternoon. Scattered
SHRA/TS will develop and move across the region ahead of a cold
front late this afternoon through this evening, with brief
categorical reductions possible in localized +RA. Early Thu
morning to around daybreak, brief patchy fog development is
possible again, mainly across south MS and central LA. Otherwise,
VFR conditions will continue. /DL/

&&

.PRELIMINARY POINT TEMPS/POPS...
Jackson       72  89  66  89 /  36   8   1   4
Meridian      69  87  64  87 /  37   3   1   2
Vicksburg     74  92  69  92 /  30  10   1   3
Hattiesburg   73  90  68  90 /  42  22   2   5
Natchez       72  91  70  91 /  27  31   3   5
Greenville    70  89  64  89 /  11   2   1   0
Greenwood     69  89  63  88 /   8   1   1   1

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...Heat Advisory until 7 PM CDT this evening for MSZ018-019-025-027-
     034>036-040>043-047>049-053>055-059>064-072.

LA...Heat Advisory until 7 PM CDT this evening for LAZ007>009-015-016-
     023>026.

AR...Heat Advisory until 7 PM CDT this evening for ARZ074-075.

&&

DL/HJS
Hazardous weather outlook, Sep 1, 4:43 PM CDT, 18 minutes before
Hazardous Weather Outlook
National Weather Service Jackson MS
443 PM CDT Wed Sep 1 2021

ARZ074-075-LAZ007>009-015-016-025-MSZ034>058-064>066-022145-
Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland-
Madison LA-Tensas-Washington-Humphreys-Holmes-Attala-Winston-
Noxubee-Issaquena-Sharkey-Yazoo-Madison MS-Leake-Neshoba-Kemper-
Warren-Hinds-Rankin-Scott-Newton-Lauderdale-Claiborne-Copiah-
Simpson-Smith-Jasper-Clarke-Jefferson Davis-Covington-Jones-
443 PM CDT Wed Sep 1 2021

This hazardous weather outlook is for portions of southeast
Arkansas, northeast Louisiana, central Mississippi, northwest
Mississippi, and south central Mississippi.

.DAY ONE...Tonight and Thursday

SEVERE THUNDERSTORMS
THREAT...Marginal
TIMING...Tonight

A few severe storms will move southward across the outlook area
for the remainder of the afternoon into the early evening.
Damaging wind gusts and hail to the size of quarters will be
possible.

(https://www.weather.gov/images/jan/graphicast/2.png)

.DAYS TWO THROUGH SEVEN...Thursday night through Tuesday

The probability for widespread hazardous weather is low.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region tonight.

LAZ023-024-026-MSZ018-019-025>033-059>063-072>074-022145-
Franklin LA-Catahoula-Concordia-Bolivar-Sunflower-Leflore-Grenada-
Carroll-Montgomery-Webster-Clay-Lowndes-Choctaw-Oktibbeha-
Jefferson-Adams-Franklin MS-Lincoln-Lawrence-Marion-Lamar-Forrest-
443 PM CDT Wed Sep 1 2021

This hazardous weather outlook is for portions of northeast
Louisiana, central Mississippi, north central Mississippi, and
south central Mississippi.

.DAY ONE...Tonight and Thursday

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Thursday night through Tuesday

The probability for widespread hazardous weather is low.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations is not expected through next Tuesday.

20

&&

...HAZARD LEGEND...

*SEVERE THUNDERSTORMS*
High...Significant severe thunderstorms are expected.
Moderate...Severe storms expected with significant
 severe weather possible.
Enhanced...Severe storms expected.
Slight...Severe storms possible.
Marginal...Isolated severe storms possible.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN Home page...
   https://www.weather.gov/jan
Stay Aware, Stay Safe NWS JAN Briefing Page...
   https://www.weather.gov/jan/safe
Latest Weather Briefing...
   https://www.weather.gov/jan/weather_briefing

Tropical page...
   https://www.weather.gov/srh/tropical?office=jan
National Hurricane Center Home Page...
   https://www.nhc.noaa.gov/
Find NWS JAN on Facebook...
   https://www.facebook.com/NWSJacksonMS
Follow NWS JAN on Twitter...
   @NWSJacksonMS
Follow NWS JAN on Youtube...
   https://www.youtube.com/user/NWSJacksonMiss

...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES...

Storm Prediction Center (SPC)...
   https://www.spc.noaa.gov/
Meso Analysis...
   https://www.spc.noaa.gov/exper/mesoanalysis/
Day 1 through 3 Outlooks...
   https://www.spc.noaa.gov/products/outlook/
Storm Reports...
   https://www.spc.noaa.gov/climo/online/

In the hours before

Local storm report, Sep 1, 4:28 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
428 PM CDT WED SEP 1 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0330 PM     TSTM WND DMG     4 SW WAVERLY            33.52N 88.55W
09/01/2021                   LOWNDES            MS   EMERGENCY MNGR

            TREES DOWNED ON W PLYMOUTH RD AND TIBBEE DR.

&&

DL
Local storm report, Sep 1, 4:30 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
430 PM CDT WED SEP 1 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0109 PM     TSTM WND DMG     2 W FLINT HILL          33.71N 88.30W
09/01/2021                   LOWNDES            MS   EMERGENCY MNGR

            TREE DOWNED ON OTT RD.

&&

DL
Local storm report, Sep 1, 4:40 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
440 PM CDT WED SEP 1 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0349 PM     TSTM WND DMG     8 SSE MCCOOL            33.09N 89.27W
09/01/2021                   WINSTON            MS   TRAINED SPOTTER

            TREES AND POWER LINES DOWNED AT INTERSECTION
            OF MS HWY 14 AND MASSEY HISAW RD AND
            HIGGASON RD.

&&

DL
Local storm report, Sep 1, 4:41 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
441 PM CDT WED SEP 1 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0429 PM     TSTM WND GST     1 WNW PHILADELPHIA      32.78N 89.13W
09/01/2021  M54 MPH          NESHOBA            MS   EMERGENCY MNGR

            MEASURED AT NESHOBA CO EMA.

&&

DL
Local storm report, Sep 1, 4:56 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
456 PM CDT WED SEP 1 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0442 PM     TSTM WND DMG     KOSCIUSKO               33.06N 89.58W
09/01/2021                   ATTALA             MS   CO-OP OBSERVER

            TREE AND LARGE LIMBS DOWNED AT KOSCIUSKO
            COOP SITE.

&&

DL
Special weather statement, Sep 1, 5:01 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Jackson MS
501 PM CDT Wed Sep 1 2021

ARZ074-012245-
Ashley AR-
501 PM CDT Wed Sep 1 2021

...A strong thunderstorm will impact portions of northwestern Ashley
County through 545 PM CDT...

At 500 PM CDT, Doppler radar was tracking a strong thunderstorm over
Fountain Hill, or 11 miles northwest of Hamburg, moving southwest at
10 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Fountain Hill and Old Milo.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3325 9205 3327 9204 3328 9204 3328 9200
      3330 9200 3330 9198 3333 9198 3335 9199
      3335 9197 3337 9197 3340 9194 3339 9179
      3324 9182 3324 9207 3325 9207
TIME...MOT...LOC 2200Z 024DEG 8KT 3338 9189

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

DL

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 1, 4:08 AM CDTHeat AdvisoryJANAdams, Bolivar, Carroll, Claiborne, Copiah, Franklin and 18 more15 hr
Sep 1, 1:03 PM CDTSpecial Weather StatementJANLowndes42 min
Sep 1, 1:10 PM CDTSevere Thunderstorm WarningJANLowndes38 min
Sep 1, 2:37 PM CDTSpecial Weather StatementJANNoxubee23 min
Sep 1, 2:46 PM CDTSpecial Weather StatementJANClay29 min
Sep 1, 3:13 PM CDTSpecial Weather StatementJANChoctaw32 min
Sep 1, 3:25 PM CDTSevere Thunderstorm WarningJANClay, Lowndes, Noxubee, Oktibbeha50 min
Sep 1, 3:30 PM CDTSevere Thunderstorm WarningJANAttala, Choctaw, Winston45 min
Sep 1, 3:34 PM CDTSpecial Weather StatementJANCarroll41 min
Sep 1, 4:02 PM CDTSpecial Weather StatementJANCarroll, Holmes43 min
Sep 1, 4:20 PM CDTSevere Thunderstorm WarningJANKemper, Noxubee40 min
Sep 1, 4:35 PM CDTSevere Thunderstorm WarningJANAttala, Carroll, Holmes, Leake, Madison, Yazoo40 min
Sep 1, 4:42 PM CDTSevere Thunderstorm WarningJANAttala, Kemper, Lauderdale, Leake, Neshoba, Newton and 1 more48 min
Sep 1, 5:00 PM CDTSevere Thunderstorm WarningJANKemper45 min
Sep 1, 5:04 PM CDTSevere Thunderstorm WarningJANHolmes, Humphreys, Yazoo41 min
Sep 1, 5:07 PM CDTSevere Thunderstorm WarningJANLeake, Madison, Rankin, Scott, Yazoo68 min
Sep 1, 5:19 PM CDTSevere Thunderstorm WarningJANClarke, Jasper, Lauderdale, Newton56 min
Sep 1, 5:34 PM CDTSevere Thunderstorm WarningJANKemper, Lauderdale, Leake, Neshoba, Newton34 min
Sep 1, 5:45 PM CDTSevere Thunderstorm WarningJANMadison, Yazoo60 min
Sep 1, 6:05 PM CDTSpecial Weather StatementJANClarke, Jasper, Rankin, Scott, Simpson, Smith55 min
Sep 1, 6:14 PM CDTSevere Thunderstorm WarningJANHinds, Madison, Rankin, Simpson76 min
Sep 1, 6:15 PM CDTSevere Thunderstorm WarningJANClarke, Jasper, Lauderdale, Newton60 min
Sep 1, 6:37 PM CDTSevere Thunderstorm WarningJANClarke, Jasper, Simpson, Smith53 min

Nearby

Special Weather Statements in Arkansas, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.